Texas, 2005

Damaging Wind in Texas, March 26, 2005

March 26, 2005 · NWS MAF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 26, 2:52 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 26, 2:52 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CST SAT MAR 26 2005

.SHORT TERM...
BEST HEIGHT FALLS WILL OCCUR ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO DURING THIS EVENING AS THE CORE/CENTER OF AN AMPLIFYING
MID/UPPER LEVEL LOW TRACKS EASTWARD ACROSS THE PERMIAN BASIN.  WILL
CONTINUE SCATTERED SHOWERS AND A FEW THUNDERSTORMS INTO THE EVENING
HOURS...AS COLD CORE 500MB TEMPERATURES OF -27C AND EXIT REGION OF A
90KT MID-LEVEL JET PASSING ACROSS WEST TEXAS PROVIDES STEEPENING
LAPSE RATES ALOFT AND LINGERING POCKETS OF LIFT/ASCENT.  AS INDICATED
IN LATEST SPC OUTLOOK...MARGINALLY SEVERE HAIL WITH THE STRONGEST
STORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

PRECIP WILL END FROM WEST TO EAST LATER TONIGHT...CLEARING THE
EASTERN PERMIAN BASIN BY DAYBREAK EASTER SUNDAY.  AS THE STRONGER
COLD AIR ADVECTION FROM THE NORTH COMMENCES AND THE 850MB 0C
ISOTHERM POKES SOUTHWARD INTO THE CWFA OVERNIGHT...MAY SEE A BRIEF
CHANGEOVER FROM RAIN TO A RAIN/SNOW MIX ACROSS THE NORTHERN PERMIAN
BASIN AND LEA COUNTY NM BY MIDNIGHT...NEAR THE TAIL END OF THE
PRECIP DURATION.

.LONG TERM...
LOW LEVEL MOISTURE WILL BE SCANT SUNDAY THROUGH TUESDAY BEHIND
THIS SYSTEM AS GULF MOISTURE WILL BE WIPED OUT. LOOKS LIKE FAST
FLOW WITH STORM SYSTEMS PASSING BY TO THE NORTH MID TO LATE NEXT WEEK.
FORECAST AREA SHOULD BE ON THE WARM AND DRY SIDE OF THESE SYSTEMS WITH
HIGH WINDS AND FIRE WEATHER THE MAIN CONCERN...IF SYSTEMS DO NOT DIG
FURTHER SOUTH THAN CURRENTLY ADVERTISED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              36  61  39  78 /  70   0   0   0
CARLSBAD NM                33  66  40  82 /  40   0   0   0
DRYDEN TX                  40  69  45  81 /  30   0   0   0
FORT STOCKTON TX           38  66  45  86 /  30   0   0   0
GUADALUPE PASS TX          28  60  41  74 /  30   0   0   0
HOBBS NM                   32  66  41  82 /  40   0   0   0
MARFA TX                   29  62  31  77 /  30   0   0   0
MIDLAND INTL AIRPORT TX    35  64  41  81 /  60   0   0   0
ODESSA TX                  36  65  41  82 /  50   0   0   0
WINK TX                    37  67  40  87 /  50   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST SATURDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.
TX...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST SATURDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     AND GUADALUPE MOUNTAINS.

&&

01/12
Hazardous weather outlook, Mar 26, 3:00 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CST SAT MAR 26 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272035-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
300 PM CST SAT MAR 26 2005 (135 PM MST SAT MAR 26 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN AND
SOUTHEAST NEW MEXICO PLAINS THIS EVENING.  THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL...BRIEF GUSTY WINDS AND FREQUENT
LIGHTNING.

A WINTERY MIX OF RAIN SHOWERS AND SNOW SHOWERS IS POSSIBLE
ACROSS THE NORTHERN PERMIAN BASIN AFTER MIDNIGHT.  LITTLE OR
NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 26, 3:55 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 PM CST SAT MAR 26 2005

TXZ060-067-262245-
WARD TX-WINKLER TX-
355 PM CST SAT MAR 26 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND SOUTHEASTERN
WINKLER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF WICKETT AT 352 PM
CST...MOVING SOUTHEAST AT 20 MPH.  NO SEVERE WEATHER IS EXPECTED.
HOWEVER...SMALL HAIL COULD ACCOMPANY THIS STORM AS IT MOVES NEAR
MONAHANS.  NO WARNINGS ARE ANTICIPATED AT THIS TIME.

The radar

The Midland/Odessa radar (KMAF), 96 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winkler

When
March 26, 4:29 PM CST
Where
Winkler County, 3 mi NW of Wink
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
31.783, -103.183

High based convection resulted in severe wind gusts near Wink. A gust to 62 MPH was recorded at the Winkler County Airport. No damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442265.